Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jul 18, 2021, 6:55 PM EDT for Colquitt County, Georgia. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2021, 6:55 PM EDT (22:55 UTC)
- Expired
- Jul 18, 2021, 7:45 PM EDT
- In force
- 50 min
- Issued by
- NWS Tallahassee, FL
County Colquitt County, GA
The radar
The Moody AFB radar (KVAX), 68 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 7:00 PM EDT | TSTM WND GST 43 | 1 W Spence Airport, GA | WIND GUST OF 43MPH MEASURED AT SUNBELT AG EXPO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.9 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 912 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 997 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
899
WWUS82 KTAE 182255
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
655 PM EDT Sun Jul 18 2021
GAZ146-147-159-182345-
Brooks GA-Colquitt GA-Cook GA-
655 PM EDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COOK...NORTHWESTERN
BROOKS AND CENTRAL COLQUITT COUNTIES UNTIL 745 PM EDT...
At 655 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pavo, or 9 miles south of Moultrie, moving northeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Moultrie, Omega, Norman Park, Pavo, Riverside, Morven, Berlin,
Barwick, Ellenton, Reed Bingham State Park, Barney, Cool Spring,
Pineboro, Autreyville, Greggs, Pine Valley, Center Hill, Spence
Airport, South Moultrie and Moultrie Municipal A/P.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3103 8347 3090 8348 3087 8374 3104 8374
3104 8378 3103 8378 3103 8379 3104 8380
3104 8388 3111 8394 3133 8362 3133 8358
3111 8346
TIME...MOT...LOC 2255Z 222DEG 21KT 3104 8377
$$
42-DVDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 18, 3:53 PM EDT, 3 hours 2 minutes earlier.
Area forecast discussion, Jul 18, 3:53 PM EDT, 3 hours 2 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 353 PM EDT Sun Jul 18 2021 .NEAR TERM [Through Monday]... An upper level trough will amplify and broaden across the southeast CONUS with accompanying deep-layer moisture dropping into our CWA on Monday. The deepest moisture and best upper level support will generally be north of a line from coastal Walton County eastward to near Valdosta. WPC has highlighted this region with a marginal risk for excessive rainfall for Monday with the concern once again being slow moving storms with high rainfall rates possibly resulting in localized flash flooding. PoPs for Monday will justifiably be high ranging from 90% for our Al and GA zones and 60-80% across our Florida zones. Lows tonight in the lower 70s with highs Monday in the mid to upper 80s. .SHORT TERM [Monday Night Through Tuesday Night]... The aforementioned trough remains established across our area through the short-term while an attendant frontal boundary parks itself north of us. This synoptic pattern is supportive for scattered to numerous showers/storms to continue flourishing, without being solely dependent on diurnal forcing. Therefore, rain chances remain high through the evening and overnight hours; particularly west and northwest of the Big Bend near the front. Widespread convective coverage is expected during peak heating hours on Tuesday, posing a threat for heavy rainfall, frequent lightning, and gusty to strong winds. The airmass will stay very moist under Precipitable Water values in excess of 2" from deep-layer southwest flow. As such, the Marginal Risk for excessive rainfall spills into the short-term period for locations northwest from a line extending from Valdosta to Panama City. Isolated flooding is the primary concern, especially for spots that experience slow-moving and/or training cells. Low-lying and poor-drainage areas are also vulnerable, including places with saturated grounds from previous rainfall. The precipitation and cloud cover is going to keep most high temperatures below 90, except perhaps in the southeast Big Bend where rain chances are relatively lower. Low temperatures are in the low-mid 70s. .LONG TERM [Wednesday Through Sunday]... The front to our north washes out as its parent trough de-amplifies, which paves the way for the subtropical ridge to build back over the region on Wednesday. This pattern shift should result in a return to more typical summertime weather, consisting of diurnal convection and rebounding high temperatures in the low 90s to close out the work week. By next weekend, a broad trough attempts to nose down the eastern seaboard, which could bring more unsettled weather, but is a bit too soon to say with confidence. && .AVIATION... [Through 18Z Monday] Scattered showers and thunderstorms may briefly impact each terminal through early evening with MVFR/IFR conditions. Showers and thunderstorms are expected to be more numerous on Monday but not until after 18z. MVFR cigs expected by daybreak Monday at DHN. Otherwise, brief periods of MVFR/IFR at the remaining terminals around daybreak due to patchy fog. && .MARINE... Southwest winds of 15 knots or less prevail through the Thursday, before switching out of the west heading into the weekend. Generally favorable boating conditions, with 1 to 2 foot seas are expected over the next several days outside of thunderstorms. && .FIRE WEATHER... With increasing rainfall chances and humidity through the next several days fire weather concerns will be low. && .HYDROLOGY... A Marginal Risk for excessive rainfall is in place for the northwest two-thirds of the forecast area in the Day 1 & 2 Outlook from WPC (Valid from 12Z Monday to 12Z Wednesday). The primary concern is localized flooding. Current 7-Day QPF amounts are widespread 1-2 inches, isolated 3"+, the majority of which likely falls through Tuesday. Several rivers remain in action stage, but are cresting or falling (except Ochlockonee River - Havana). Ochlockonee River - Concord and Choctawhatchee - Caryville are forecast to enter action stage later this week, but this appears to be short-lived. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 73 89 74 88 74 / 20 80 50 80 30 Panama City 77 86 76 86 77 / 20 70 60 90 50 Dothan 71 86 72 85 72 / 30 90 60 90 40 Albany 73 89 73 87 73 / 40 90 60 90 30 Valdosta 71 89 73 89 73 / 30 90 30 90 20 Cross City 74 88 75 90 75 / 20 60 40 60 30 Apalachicola 76 85 77 85 77 / 20 60 60 80 50 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Barry SHORT TERM...IG3 LONG TERM...IG3 AVIATION...Barry MARINE...IG3 FIRE WEATHER...Barry HYDROLOGY...IG3
In the hours before
Special weather statement, Jul 18, 5:38 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
538 PM EDT Sun Jul 18 2021
FLZ017-018-GAZ157-158-182230-
Inland Jefferson FL-Leon FL-Grady GA-Thomas GA-
538 PM EDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEFFERSON...
NORTHEASTERN LEON...SOUTHEASTERN GRADY AND SOUTHWESTERN THOMAS
COUNTIES UNTIL 630 PM EDT...
At 538 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Tallahassee, moving east at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Monticello, Tallahassee, Thomasville, Alma, Nash, Rocky Hill,
Miccosukee, Iamonia, Drifton, Killearn Estates, Casa Blanco, Pisgah
Church, Lake Miccosukee, Fincher, Moncrief, Festus, Lake Iamonia,
Baum, Lois and Maclay State Gardens.
LAT...LON 3044 8379 3047 8427 3068 8429 3069 8429
3074 8430 3081 8414 3082 8384
TIME...MOT...LOC 2138Z 261DEG 19KT 3057 8420
42-DVDSpecial weather statement, Jul 18, 6:03 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
603 PM EDT Sun Jul 18 2021
GAZ157>159-182245-
Brooks GA-Grady GA-Thomas GA-
603 PM EDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR GRADY...THOMAS AND NORTHWESTERN
BROOKS COUNTIES UNTIL 645 PM EDT...
At 603 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Whigham to 9 miles south of Thomasville.
Movement was northeast at 15 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Cairo, Thomasville, Boston, Ochlocknee, Pavo, Coolidge, Whigham,
Barwick, Thomasville Municipal A/P, Capel, Dillon, Enon,
Merrillville, Chastain, Princes Still, Peoples Still, Quality,
Nickleville, Akridge and Grady Co A/p.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3091 8352 3067 8394 3068 8407 3081 8438
3094 8438 3108 8422 3108 8401 3104 8400
3104 8380 3103 8379 3104 8372
TIME...MOT...LOC 2203Z 235DEG 12KT 3086 8435 3071 8401
42-DVDLocal storm report, Jul 18, 6:09 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
609 PM EDT SUN JUL 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM FLASH FLOOD 2 ESE INDIAN HEAD ACRES 30.42N 84.23W
07/18/2021 LEON FL EMERGENCY MNGR
PONDING OF WATER ON SOUTHBOUND LANES OF
CAPITAL CIRCLE SOUTHEAST AT MIDYETTE ROAD.
KNOWN AREA PRONE TO FLOODING. RADAR
ESTIMATED 2.65 INCHES OF RAIN IN 1 HOUR AT
THIS LOCATION.
&&Local storm report, Jul 18, 6:38 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
638 PM EDT SUN JUL 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM TSTM WND GST THOMASVILLE 30.83N 83.98W
07/18/2021 M42 MPH THOMAS GA MESONET
WIND GUST OF 42 MPH.
&&
JMLocal storm report, Jul 18, 6:44 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
644 PM EDT SUN JUL 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY RAIN 1 ESE TOM BROWN PARK 30.44N 84.20W
07/18/2021 M3.09 INCH LEON FL PUBLIC
3.09 INCHES OF RAIN MEASURED IN 1.5 HOURS
FROM 4:30 PM TO 6:00 PM FROM A RETIRED NWS
EMPLOYEE IN THE PINEY Z COMMUNITY.
&&Special weather statement, Jul 18, 6:55 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
655 PM EDT Sun Jul 18 2021
GAZ146-147-159-182345-
Brooks GA-Colquitt GA-Cook GA-
655 PM EDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COOK...NORTHWESTERN
BROOKS AND CENTRAL COLQUITT COUNTIES UNTIL 745 PM EDT...
At 655 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pavo, or 9 miles south of Moultrie, moving northeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Moultrie, Omega, Norman Park, Pavo, Riverside, Morven, Berlin,
Barwick, Ellenton, Reed Bingham State Park, Barney, Cool Spring,
Pineboro, Autreyville, Greggs, Pine Valley, Center Hill, Spence
Airport, South Moultrie and Moultrie Municipal A/P.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3103 8347 3090 8348 3087 8374 3104 8374
3104 8378 3103 8378 3103 8379 3104 8380
3104 8388 3111 8394 3133 8362 3133 8358
3111 8346
TIME...MOT...LOC 2255Z 222DEG 21KT 3104 8377
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 9:57 AM EDT | Special Marine Warning | TAE | 65 min | |
| Jul 18, 10:53 AM EDT | Special Weather Statement | TAE | Dixie | 52 min |
| Jul 18, 12:07 PM EDT | Special Weather Statement | TAE | Lafayette | 53 min |
| Jul 18, 12:24 PM EDT | Special Weather Statement | TAE | Taylor | 51 min |
| Jul 18, 12:48 PM EDT | Special Weather Statement | TAE | Lafayette | 27 min |
| Jul 18, 1:38 PM EDT | Special Weather Statement | TAE | Madison | 52 min |
| Jul 18, 2:46 PM EDT | Special Weather Statement | TAE | Jackson | 44 min |
| Jul 18, 3:29 PM EDT | Special Weather Statement | TAE | Calhoun, Liberty | 46 min |
| Jul 18, 4:12 PM EDT | Special Weather Statement | TAE | Gadsden, Liberty | 48 min |
| Jul 18, 4:19 PM EDT | Special Weather Statement | TAE | Leon | 41 min |
| Jul 18, 4:41 PM EDT | Special Weather Statement | TAE | Gadsden, Leon, Wakulla | 64 min |
| Jul 18, 4:48 PM EDT | Areal Flood Advisory | TAE | Leon | 57 min |
| Jul 18, 5:06 PM EDT | Flash Flood Warning | TAE | Leon | 84 min |
| Jul 18, 5:38 PM EDT | Special Weather Statement | TAE | Jefferson | 52 min |
| Jul 18, 6:03 PM EDT | Special Weather Statement | TAE | Grady, Thomas | 42 min |
| Jul 18, 6:12 PM EDT | Severe Thunderstorm Warning | TAE | Thomas | 51 min |
| Jul 18, 7:09 PM EDT | Areal Flood Advisory | TAE | Colquitt | 2 hr |
| Jul 18, 7:41 PM EDT | Areal Flood Advisory | TAE | Mitchell | 64 min |
| Jul 18, 7:44 PM EDT | Areal Flood Advisory | TAE | Berrien, Cook, Tift | 2 hr |
| Jul 18, 7:55 PM EDT | Areal Flood Advisory | TAE | Irwin | 2 hr |
| Jul 18, 2:07 PM EDT | Special Weather Statement | TAE | Henry | 23 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.